Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 24, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 12, 2016, 11:14 AM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 13, 2016, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2016, 11:14 AM PDT (18:14 UTC)
- In effect from
- Sep 13, 2016, 8:00 AM PDT
- Expired
- Sep 13, 2016, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3402 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS75 KLKN 121814 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1114 AM PDT MON SEP 12 2016 NVZ035-041-131215- /O.NEW.KLKN.WI.Y.0024.160913T1500Z-160914T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 1114 AM PDT MON SEP 12 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT TUESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS WHITE PINE AND NORTHEASTERN NYE COUNTIES. WIND GUSTS TO 50 MPH ARE POSSIBLE ALONG RIDGETOPS. * TIMING...LATE TUESDAY MORNING THROUGH EARLY EVENING HOURS TUESDAY. * IMPACTS...DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ESPECIALLY ALONG EAST-WEST ROUTES...PARTICULARLY US HIGHWAY 50. AREAS OF BLOWING DUST COULD RESTRICT VISIBILITIES. SECURE LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
287 WWUS75 KLKN 122117 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 PM PDT MON SEP 12 2016 NVZ035-041-131530- /O.CON.KLKN.WI.Y.0024.160913T1500Z-160914T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 217 PM PDT MON SEP 12 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT TUESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS WHITE PINE AND NORTHEASTERN NYE COUNTIES. WIND GUSTS TO 50 MPH ARE POSSIBLE ALONG RIDGETOPS. * TIMING...LATE TUESDAY MORNING THROUGH EARLY EVENING HOURS TUESDAY. * IMPACTS...DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ESPECIALLY ALONG EAST-WEST ROUTES...PARTICULARLY US HIGHWAY 50. AREAS OF BLOWING DUST COULD RESTRICT VISIBILITIES. SECURE LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
181 WWUS75 KLKN 130925 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 AM PDT TUE SEP 13 2016 NVZ035-041-140300- /O.CON.KLKN.WI.Y.0024.160913T1500Z-160914T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 225 AM PDT TUE SEP 13 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS WHITE PINE AND NORTHEASTERN NYE COUNTIES. WIND GUSTS TO 50 MPH ARE POSSIBLE ALONG RIDGETOPS. * TIMING...WINDS WILL INCREASE AT HIGHER ELEVATIONS EARLY THIS MORNING WITH WINDY CONDITIONS IN VALLEY AREAS BY THE MID- MORNING. WINDS WILL DIMINISH THIS EVENING. * IMPACTS...DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ESPECIALLY ALONG EAST-WEST ROUTES...PARTICULARLY US HIGHWAY 50. AREAS OF BLOWING DUST COULD RESTRICT VISIBILITIES. SECURE LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
358 WWUS75 KLKN 132106 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 206 PM PDT TUE SEP 13 2016 NVZ035-041-140300- /O.CON.KLKN.WI.Y.0024.000000T0000Z-160914T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 206 PM PDT TUE SEP 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS WHITE PINE AND NORTHEASTERN NYE COUNTIES. WIND GUSTS TO 50 MPH ARE POSSIBLE ALONG RIDGETOPS. * TIMING...WINDS WILL DIMINISH THIS EVENING. * IMPACTS...DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ESPECIALLY ALONG EAST-WEST ROUTES...PARTICULARLY US HIGHWAY 50 NEAR THE UTAH BORDER. AREAS OF BLOWING DUST COULD RESTRICT VISIBILITIES. SECURE LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
528 WWUS75 KLKN 140258 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 758 PM PDT TUE SEP 13 2016 NVZ035-041-140400- /O.EXP.KLKN.WI.Y.0024.000000T0000Z-160914T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 758 PM PDT TUE SEP 13 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DIMINISHED THIS EVENING AND STRONG GUSTY WINDS ARE NO LONGER EXPECTED. LOCALIZED GUSTS AT 30-40 MPH ARE LIKELY NEAR THE UTAH BORDER UNTIL 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 12, 3:14 AM PDT, 8 hours earlier.
Area forecast discussion, Sep 12, 3:14 AM PDT, 8 hours before
Area Forecast Discussion National Weather Service Elko NV 314 AM PDT Mon Sep 12 2016 .SYNOPSIS...High temperatures cool significantly early this week as a storm system drops in from the north. Isolated showers and thunderstorms today ahead of the approaching system...then increased showers tonight into Tuesday. Showers and thunderstorms taper off on Wednesday...with mostly sunny and warmer conditions for the latter half of the week. && .SHORT TERM...Today through Tuesday. IR satellite showing increasing clouds over the region early this morning ahead of the approaching trough which is dropping in from the pacific northwest. May see some isolated showers and thunderstorms today over mainly eastern Nevada areas. Models coming into better agreement for tonight into Tuesday with banding of precipitation over and near Lander and Eureka Counties...where storm total precipitation may reach a quarter to a half inch of rain by Tuesday afternoon. Winds are still expected to become breezy across portions of east-central Nevada Tuesday...however latest model guidance progs the strongest winds to be a little further south and east than did the latest model runs due to a slight shift in the location of the trough/closed low over the region. .LONG TERM...Tuesday night through Sunday. The period begins with closed upper low over northeast NV for a chance of showers across the northeast. Showers end Wednesday night as upper low pulls out of the region. Upper ridging then returns on Thursday for dry and warmer conditions through the weekend. Highs in the 60s to the lower 70s will warm back into the mid 70s to the lower 80s over the weekend. && .AVIATION...A low pressure system will drop into western NV this afternoon and tonight with showers and thunderstorms developing mainly across east central NV thru 12z Tuesday. && .FIRE WEATHER...Considerably cooler today across northern Nevada as a trough drops in from the north. Breezy conditions over much of the region today though winds are expected to remain below critical levels in all zones. May see some isolated showers and thunderstorms over mainly eastern Nevada zones this afternoon as well. As the trough drops in over Nevada tonight precipitation will increase over much of north-central Nevada including but not limited to zones 454 and 468. Banding of showers is likely with a quarter to a half inch of storm total rains possible by Tuesday afternoon. Southerly winds increase across east-central Nevada Tuesday afternoon. Winds will likely be gusting over 30 mph in zones 455 and eastern 457 Tuesday afternoon...however with rising RH levels uncertainty remains with respect to potential critical conditions. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/91/91/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:54 AM PDT | Red Flag Warning | LKN | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.